Feeling a little inpatient

Good to always have you to call on. Hope the recent publicity will be to everyones advantage.

After my loading dose and the first three monthly dose 10 days ago, I am feeling no benefit at all, despite using boost spray. Is it appropriate to ask GP for another injection, or not.

I am also under the stroke unit as I had a minor stroke, which you have also advised me may be related to the B12 deficiency. I passed your information on this to the GP and on my next blood test they are going to test my homocysteine, as suggested. Of course this will be in 12 weeks time!

I really do feel it is related, but it's a struggle as two different boxes.

Any advice greatly appreciated, would like to feel a little more energised.

4 Replies

  • Hi Bevsusan I'm not medically qualified but as I understand it if you were still having symptoms after the loading doses they should have continued until there was no further improvement.

    Do you know what your folate level is as this is essential to process the B12?

    Treatment of cobalamin deficiency

    Current clinical practice within the U.K is to treat cobalamin deficiency with hydroxocobalamin in the intramuscular form outlined in the British National Formulary, BNF,

    "Standard initial therapy for patients without neurological involvement is 1000 μg intramuscularly (i.m.) three times a week for two weeks.

    The BNF advises that for Pernicious anaemia and other macrocytic anaemias patients presenting with neurological symptoms should receive 1000 μg i.m. on alternative days until there is no further improvement.

    However, the GWG recommends a pragmatic approach in patients with neurological symptoms by reviewing the need for continuation of alternative day therapy after three weeks of treatment


  • The only figures they gave me - that my blood was 85 on initial diagnosis and it had gone up to 400.

    As I'm new to this I am a little naive. If I need to ask something else perhaps you could tell me what.

  • You really need someone more qualified than me to give you advice - all I can say is that your doctor should be treating your symptoms not just looking at his computer screen at test results that are known to be skewed because you are having the injections.

    I wish you well.

  • Thankyou for your valued advice.

You may also like...